MAUDE Adverse Event Report: AVANOS MEDICAL INC. TUOHY EPIDURAL NEEDLE; PAIN MANAGEMENT KITS/TRAYS/NEEDLES

AVANOS MEDICAL INC. TUOHY EPIDURAL NEEDLE; PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Model Number 183A28
Medical Device Problem Codes Break (1069); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is in-progress.All information reasonably known as of 24 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.H3 other text : device not returned.
 
Event or Problem Description
The radiologic technologist reported, during an interlaminar epidural of the lower lumbar a needle broke off in the patient; the physician was able to retrieve the remaining portion.The physician stated that upon advancing the needle there was a point, well before reaching the targeted area where the needle began to bend, when the physician pulled the needle back it snapped (near the lower 1/3 from the hub).
 
Additional Manufacturer Narrative
The device history record for lot 30115703 was reviewed and the product was produced according to product specifications.The actual sample from the reported event was returned for evaluation.The needle was broken at the medial location and there was a very slight bend in the proximal segment.The two segments were placed next to a ruler and it was noted, the break is located at approximately 8.3cml below the base of the hub collar.When examined under magnification, both segments appeared pinched at the point of the break; the break is located almost exactly at the edge of the black marker; there was no visible damage to the tip.The reported event could be confirmed as reported; however, the root cause is undetermined.All information reasonably known as of 13 jun 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
TUOHY EPIDURAL NEEDLE
Common Device Name
PAIN MANAGEMENT KITS/TRAYS/NEEDLES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
AVENT SA DE R.L. DE C.V. (AVENT 1)
circuito industial no.40
colonia obrera
nogales, cp
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key17006065
Report Number9611594-2023-00079
Device Sequence Number14993370
Product Code BSP
UDI-Device Identifier00193493905850
UDI-Public00193493905850
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/01/2026
Device Model Number183A28
Device Lot Number30115703
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer05/25/2023
Initial Report FDA Received Date05/25/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight122 KG